Top
20
Doctor insights on: Heavy Bleeding While On Birth Control

Share
Dr. Jeff Livingston
2,365 doctors shared insights

Contraception (Definition)

Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more


2

2
Is it extremely unusual to experience heavy bleeding and cramping while taking active birth control pills?

Is it extremely unusual to experience heavy bleeding and cramping while taking active birth control pills?

Unlikely: Though most women experience shorter, lighter menses with the pill, occasionally one may have heavier, crampier menses. Usually this resolves within several months, but, if not, consider switching your pill. ...Read more

3

3
Is it normal to have really heavy cramps with breakthrough bleeding while using birth control?

Is it normal to have really heavy cramps with breakthrough bleeding while using birth control?

Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more

4

4
I ve been on the birth control shot for about 9 months and I have recently started having irregular heavy bleeding ?

I ve been on the birth control shot for about 9 months and I have recently started having irregular heavy bleeding ?

A bad side effect!: Unfortunately, irregular bleeding with the depo-provera shot is all too common. While many women have no bleeding at all with the shot, others have a lot of trouble with bleeding too often and too heavily. Ironically, we sometimes add birthcontrol pills for a few months to try to get the bleeding under control. Bleeding from the depo-provera is often because the lining of the uterus gets too thin. ...Read more

6

6
Could heavy bleeding complications be caused by birth control pills?

Could heavy bleeding complications be caused by birth control pills?

Possibly: Symptoms and concerns like these mandate a thorough evaluation by your doctor. Only after such an evaluation, which may include labs and radiographic examinations, can he/she let you know what's going on and how best to help you. ...Read more

7

7
I started my new birth control pill 1 week ago. I've been bleeding heavily since day 1. How many days of heavy bleeding are normal?

I started my new birth control pill 1 week ago. I've been bleeding heavily since day 1. How many days of heavy bleeding are normal?

BCP bleeding: if you started the new bcp when you were having a regular period, and your periods were regular prior to starting, one potential cause of persistent bleeding might be not taking them at the same time every evening. They are very low dose, and it is important to take within the hour of the last days pill. They may also be too low for your metabolism. Consult your provider if this persists. ...Read more

See 1 more doctor answer
8

8
What all do you have to get done to get on birth control for heavy bleeding reasons not because sexual activity because I'm a virgin?

What all do you have to get done to get on birth control for heavy bleeding reasons not because sexual activity because I'm a virgin?

See your doctor: Your family doctor or GYN should be able to talk to you and do an exam and bloodwork to determine if the birth control pill will help with your heavy periods. You can help move the process along by having a period "diary" for a couple of months to take in with you to the consultation. Note when you have periods, how many days are heavy, cramping, etc.. ...Read more

9

9
I have been on a birth control pill for 23 days now and i have had heavy bleeding every day since starting and taking it consistently. is this normal?

I have been on a birth control pill for 23 days now and i have had heavy bleeding every day since starting and taking it consistently. is this normal?

No: not normal but likely nothing bad. it may just be the timing of when you started it. if you started it during your period as opposed to at other times that can affect whether your bleeding is in sync. also the type of pill may affect that as well. i would just speak to your doctor ...Read more

10

10
Heavy bleeding and cramping one week after starting birth control?

Heavy bleeding and cramping one week after starting birth control?

Check out this link.: Take care! http://health.Yahoo.Net/articles/womens-health/bleeding-contraceptive-pill-what-causes-it.

Get a more detailed answer ›
11

11
Terrible cramping and heavy bleeding all while on the third week pills on birth control .

Intolerable: That sounds intolerable and would be an indication you may need a different kind of birth control. Please let your doctor know this has occurred. ...Read more

12

12
Told going thru change. Severe pain w/heavy bleeding off/on every 2 wks. Take progesterone birth control too. Is the pain & bleeding pattern normal?

Told going thru change. Severe pain w/heavy bleeding off/on every 2 wks. Take progesterone birth control too. Is the pain & bleeding pattern normal?

No: You are probably having breakthru bleeding from the Progesterone pill. However, there may be something inside your uterus that is adding to the problem. See your gynecologist regarding a possible biopsy of the lining of your uterus (office test) and then a change in your birth control. It would be uncommon to be perimenopausal at your age, although not unheard of. U/s may be helpful & pelvic exam. ...Read more

13

13
Pcos and heavy bleeding from birth control pills, what to do?

Heavy bleeding: If you are having trouble with your birth control pills you should contact your gynecologist for a telephone opinion and most likely you will be seen in a short while or advised over the phone what to do in the meantime. ...Read more

14

14
Very heavy bleeding on birth control. Got then from planned parenthood. Is there a doctor there who can treat me=any thoughts?

Very heavy bleeding on birth control. Got then from planned parenthood. Is there a doctor there who can treat me=any thoughts?

MD or NP: A nurse practitioner is usually available at planned parenthood to see patients. He/she is usually supervised by an md. You could request to be seen by either if you desire. ...Read more

17

17
Is it common to experience heavy bleeding with Kariva (mircette) birth control pills?

Is it common to experience heavy bleeding with Kariva (mircette) birth control pills?

No: We expect periods to get lighter, not heavier, on the pill. You should consult your doctor to look for other explanations. ...Read more

18

18
Is pcos and heavy bleeding caused by birth control pills?

Is pcos and heavy bleeding caused by birth control pills?

Heavy bleeding: No matter what the cause you must see your obstetrician/gynecologist soon. They are in the best condition to explain what is happening and how your issue can be helped. ...Read more

19

19
A week ago I missed a birth control pill and for the last 7 days I've had heavy bleeding and cramping. Will this go away?

A week ago I missed a birth control pill and for the last 7 days I've had heavy bleeding and cramping. Will this go away?

Yes but: Missing one birth control pill usually doesn't cause a heavy bleed as you describe. After 7 days if it's just as heavy and painful, it's time to see a doctor. A withdrawal bleed should taper off. ...Read more

Dr. Abraham Jaskiel
4 doctors shared insights

Birth Control (Definition)

Also known as contraception, birth control is a method to prevent pregnancy. Some methods of birth control include a vasectomy, tubal ligation, oral contraceptive pills, vaginal rings, hormone injections, condoms, diaphragms, sponges, ...Read more


Dr. Bryan Treacy
769 doctors shared insights

Heavy Bleeding (Definition)

Usually described by physicians as having to change a pad more than every 1-2 hours, passing large clots, change from your previous pattern, needing overnight protection, ...Read more